MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-612

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-612
Model Number KD-612L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis of the esophagus (4487)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed a literature titled "long- vs short-segment barrett's esophagus-derived adenocarcinoma: clinical features and outcomes of endoscopic submucosal dissection".Background the incidence of barrett¿s esophageal adenocarcinoma (bea) is increasing, and endoscopic submucosal dissection (esd) has been frequently performed for its treatment.However, the differences between the characteristics and esd outcomes between short- and long-segment bea (ssbea and lsbea, respectively) are unclear.We compared the clinicopathological characteristics and short- and long-term outcomes of esd between both groups.Methods we retrospectively reviewed 155 superficial beas (106 ssbeas and 49 lsbeas) treated with esd in 139 patients and examined their clinicopathological features and esd outcomes.Ssbea and lsbea were classified based on whether the maximum length of the background mucosa of bea was < 3 cm or = 3 cm, respectively.Results compared with ssbea, lsbea showed significantly higher proportions of cases with the macroscopically flat type (36.7% vs.5.7%, p < 0.001), left wall location (38.8% vs.11.3%, p < 0.001), over half of the tumor circumference (20.4% vs.1.9%, p < 0.001), and synchronous lesions (17.6% vs.0%, p < 0.001).Compared with ssbea, regarding esd outcomes, lsbea showed significantly longer resection duration (91.0 min vs.60.5 min, p < 0.001); a lower proportion of submucosal invasion (14.3% vs.29.2%, p = 0.047), horizontal margin negativity (79.6% vs.94.3%, p = 0.0089), and r0 resection (69.4% vs.86.8%, p = 0.024); and a higher proportion of post-procedural stenosis cases (10.9% vs.1.9%, p = 0.027).The 5-year cumulative incidence of metachronous cancer in patients without additional treatment was significantly higher for lsbea than for ssbea (25.0% vs.0%, p < 0.001).Type of adverse events/number of patients stricture (7) stricture was defined as the narrowing of the esophageal lumen to the point that a 9.8-mm-thick endoscope could not pass through after esd.When strictures occurred, endoscopic balloon dilation was performed until enabling endoscope passage.Conclusions the clinicopathological features of lsbea and ssbea and their treatment outcomes differed in many aspects.As lsbeas are difficult to diagnose and treat and show a high risk of metachronous cancer development, careful esd and follow-up or eradication of the remaining be may be required.The event date was reported as the publication date of the literature.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device, since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely, an accident or a complication associated with a surgical procedure, while using the subject device.However, there was no complaint reported on the subject device.And no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes, additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported, that there was no device malfunction, during any of the procedures described in the article.Also, an olympus device did not cause or contribute to the reported adverse events.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-612
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20072067
Report Number9614641-2024-01716
Device Sequence Number6536797
Product Code KNS
UDI-Device Identifier04953170325892
UDI-Public04953170325892
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-612L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H290T; GIF-Q260J; KD-611L; KD-655L
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown